|Should I change meds so soon?
Jul 20, 2008
Hello from the UK Doc. I'm still in relatively early HIV infection (infected Jan 08/diagnosed Feb 08) but have had to start meds (Truvada and Kaletra) because my bloods haven't looked good - viral load still in the millions, CD4% consistently under 10% (currently 6%) and CD4 200. I started treatment on 5/7/08 and after initial nausea, vomitting and diarrhea things have got much better. I've still got contant fatigue, insomnia and frequent need to pass water but i'm more concerned with flatulence. I'm left with the smelliest gas ever though which is making me nauseous again and causing obvious embarassment. My doctor said I could change Kaletra to Sustiva but warned me about the CNS issues. Is either the Truvada or the Kaletra more likely to cause flatulence like this? Do you think I should change meds this soon? Will it get better? Taking Sustiva does worry me but I think I might have to take a chance and change if things don't improve. Thanks for your time and all that you do. Kindest regards.
| Response from Dr. Young
Thanks for your post from the UK,
It would certainly appear that you're experiencing side effects of your medications; most likely due to the lopinavir/ritonavir (Kaletra). I wouldn't consider switching because of persistent side effects after 2 months too "soon".
Two months is a pretty good 'ol "college try"; I wouldn't expect the side effects to improve to a point where they'd be acceptable at this point.
Efavirenz (Sustiva, Stocrin) would certainly be an alternative to the Kaletra; most patients tolerate this quite well.
So, communicate to your doctor about the extent of your current symptoms and concerns about future changes.
A healthy wish to you from the mountains of Colorado,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats After Precum Touching Vagina Sign Of HIV AIDS
- Sinus Infection After Oral Sex Worried I Have HIV
- Sore Throat After Swallowing Blood Worried I Have HIV
- White Bumps After Getting Scratched Worried I Have HIV
- White Tongue After Anal Sex Without Condom Does It Mean I Have HIV
- Can My Penis Fall Off From An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.